dothiepin withdrawal from 150 mg to nothing

Posted , 8 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

I am currently taking 150mg of dothiepin at night. I have been taking dothiepin on and off for about twenty years. Last night I took 75mg. I didn't sleep very well. Today I have felt weepy and light headed giddy almost and sick. I was wondering if anybody has had these withdrawal symptoms? I am also taking mirtazapine 30mg and lithium 1,000mg so I'm probably over medicated. I know the next few days will be quite rough for me. Has anybody else experienced dothiepin withdrawal after a long time on the drug?

0 likes, 24 replies

24 Replies

Next
  • Posted

    It's day three of my journey. Yesterday I felt terrible pounding headache and weepy. During the day I was so sleepy and gave into it eventually. We went out in the car and I wasn't sure whether I wanted to be sick or pass out or disappear. I am to call my psychiatrist in ten days. I am still taking mirtazapine but it seems I'm putting on weight too. Hopefully the withdrawals will level out in a few days. I have been taking this stuff for twenty years. I will just have to see how I get on. Still feeling out of it but no panic or anxiety.
  • Posted

    It woul appear that I have now stopped taking dothiepin and it feels so weird. Still feeling depersonalised and out of it. Soo much more alert have I been asleep all these years? This morning was a bit scarey as I felt faint and wobbly. This improved as the day went on. Still feeling out of it but not ready for sleep. Definitely an improvement.
    • Posted

      i have been feeling depersonalised and a bit out of it it is nice to know that it could be the depression that causes it i have not read this before hope you are feeling much better wish i was x
  • Lizy
    2

    Posted

    Hi

    That sounds a very fast way to come off it. Would love to see how it goes for you?

    Take care wish you all the best.

    Lizzy

  • paddy
    1

    Posted

    Hi

    Like Lizzy says, it does sound a very fast way to come off it. Have been on it on and off for many years and am always advised to reduce or build up very slowly. Hope all goes well for you

  • Posted

    Hi all thankyou for replying to my post. It does sound like a fast withdrawal. This plan was devised for me by a consultant psychiatrist at the Priory. I do not recommend anybody else trying this. the plan is to see whether I am less sedated and also to try to counteract the effects of the weight gain from the mirtazapine. I definitely feel less sedated and am eating less. I am less bloated but also have had a lot of water retention so going to the loo a lot. I has side effects such as headaches weepiness and excessive sleepiness at the weekend but since then nothing. I also felt felt very depersonalised. This is still about almost gone. I am still taking lithium 1,000mg and mirtazapine 30mg. I am to report to the psychiatrist after ten days. I'll probably make contact with them tomorrow.
  • Lizy
    2

    Posted

    Hi

    How are you today. Not too bad I hope.

    Take care.

    Lizzy

  • Posted

    thankyou I feel fine. My psychiatrist did not ring me as I had left a message with his secretary. I am very tired at the moment but then it might not be the effects of withdrawing from the dothiepin. I'm not sure what I expected really maybe more anxiety. I had dreadful panic attacks and anxiety when withdrawing from mirtazapine and now I am back on it! I wouldn't recommend anyone else trying what I have done. I could have become very very ill but I have my psychiatrist and GP supporting me.
  • Lizy
    2

    Posted

    Hi

    You have a lot of support make good use of it as its in short supply where I live.

    I have no intentions of coming off my meds at the moment its the only thing thats keeping me going and not that well too.

    I hope all is Ok and wishing you a good weekend.

    Lizzy

  • Posted

    hi lizzy I am not suggesting that you come off your meds fro one moment. This time last year I was taking dothiepin plus the lithium and mirtazapine. I have severe reccurent depressive disorder. When I have a relapse I expect my psychiatrist will either increase the mirtazapine and probably add in something else as well. I'm not afraid of the drugs if we need them to stay well then so be it. Dothiepin as you know is an older anti depressant and there are newer ones which work better. It is very toxic in overdose. The plan was to get me off it last year but I was unable to do it. If it is still working for you well that is good. I always believed I would be on it for life and only hospital admission would get me off it.
  • Lizy
    2

    Posted

    Hi Pooh Bear

    I hope all is well with you and that the withdrawel is not too bad.

    Lizzy

  • ColinB
    1

    Posted

    Hi Lizy Hi Pooh bear, I have been on Dosulepin for a couple of months now and after a shaky start I settled on 25mg at night, these have been working realy well, I dont experience the effects I have had from other drugs like Mirt, however about a week ago I missed a nights dose and it took me three days to get my head back, I had headaches and felt weird like my head was not my own, since then I have settled bock down again but some of the edgyness I had prior to taking these has returned, has anyone else experienced problems with missing just one dose?
  • Posted

    I always had some sort of reaction if I missed my dose of dothiepin. My 'dose' was usually in the upper range. I would have fine tremors of the fingers low mood and light headedness. I was taking lithium as well as I still am so if I missed it would be for that as well. I used to take some spare drugs in my handbag incase I felt too tired to drive home from a friends house. If you are on 25mg then that is a relatively low dose and two weeks in your body is still getting used to the drug. If you find it hard to remember when to take your meds set an alarm clock. I would also get the pharmacist to prescribe the 'teva' packs which have the days of the week on them. Then you will kn ow whether you have taken them or not. I hope it goes well for you.
  • Posted

    I just thought I would let you all know how I am getting on. I was away last week doing very physical things which improved my mood. I experienced very bad constipation and I don't know whether this was drug related. I have gone back to my fybogel routine as if it is not one it is the other. Still not sure if it is the drugs or not. I still feel very alert and amazed that I was walking around with this big blanket of dothiepin on me. The problem for me was that I had been on it for so long but I had been very severely depressed. Before I saw my previous psychiatrist I hadn't seen anyone for three years. It was inevitable that he would try and fix my meds before too long. Last year it was mirtazapine then trying to incorporate duloxetine. I had a violent reaction to it . He then upped the lithium. This drug I feel has been the most benefital to me. I know that I will never be 'cured' my illness is managed. I expect that he will be surprised by my progress. Nothing dreadful has happened. I still experience low mood especially in the morning but I don't want drugs to iron that out. I'm still a bit paranoid. I sleep reasonably well. I don't need the dothiepin now. This is right for me I am not recommending that anyone reading this especially if you have been on dothiepin a long time comes off it without their GP/Psychiatrists supervision. These are only my experiences.
  • Lizy
    2

    Posted

    Hi Colin and Pooh Bear

    Good morning Colin I have eactly the same problem if I miss a dose it sets me right back and takes about a week to get back to where I was. How are the aches and pains doing? Mine had all gone, but am going through a really rough patch as my hubby has been sacked and we are worrying about how to pay the bills. So the pain has come back, my muscles feel so tight.

    Take care and wishing you both a good day.

    Lizzy

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

https://pillsbank.net

https://surrogacycmc.com

http://steroid-pharm.com